Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 1, 2022, 8:45 PM CDT for Barry County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2022, 8:45 PM CDT (01:45 UTC)
- Expired
- Sep 2, 2022, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 9:07 PM CDT | FLASH FLOOD | 3 Ne Jenkins, MO | WATER RUSHING OVER A COUNTY ROAD 3 MILES NORTHEAST OF JENKINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WGUS53 KSGF 020145
FFWSGF
MOC009-020745-
/O.NEW.KSGF.FF.W.0052.220902T0145Z-220902T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
845 PM CDT Thu Sep 1 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Barry County in southwestern Missouri...
* Until 245 AM CDT.
* At 845 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jenkins, Wheelerville and Madry.
This includes the following low water crossings...
Rockhouse Creek at Farm Road 2145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3679 9357 3678 9358 3674 9361 3671 9368
3672 9379 3679 9380 3692 9368 3689 9361
3684 9361 3683 9361 3682 9361 3682 9359
3682 9357 3681 9357
FLASH FLOOD...RADAR INDICATED
$$
Lindenberg1 follow-up statement
528
WGUS73 KSGF 020737
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
237 AM CDT Fri Sep 2 2022
MOC009-020747-
/O.EXP.KSGF.FF.W.0052.000000T0000Z-220902T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-
237 AM CDT Fri Sep 2 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT EARLY THIS MORNING
FOR NORTHEASTERN BARRY COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3679 9357 3678 9358 3674 9361 3671 9368
3672 9379 3679 9380 3692 9368 3689 9361
3684 9361 3683 9361 3682 9361 3682 9359
3682 9357 3681 9357
$$
GHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:24 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 1, 6:24 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Springfield MO 624 PM CDT Thu Sep 1 2022 Key Messages: 1. Scattered to numerous showers and thunderstorms expected this evening over far SW MO and far SE KS. Brief potential for strong to severe thunderstorms into this evening with strong winds and locally heavy rainfall this evening. 2. Widespread showers and storms Friday may result in a localized flooding risk over far southern MO, generally south of Hwy 60 and near the Hwy 65 corridor. 3. Low rain chances this weekend into next week, but nothing prolonged or highly impactful, are expected for the next seven days. .MESOSCALE DISCUSSION... Issued at 305 PM CDT Thu Sep 1 2022 Concerning strong to severe potential through mid-evening: A shortwave pushing in from central Oklahoma is forcing convection over NE OK and the far SW CWA. This area has higher moisture at the surface and aloft, with low 70s surface dew points and PWATs of 1.5-2" (as opposed to values closer to 1.0 elsewhere in the CWA). MLCAPE values are 2,000-3,000 J/kg over this area at this time with layer maximum Theta-e differences around 30K. Shear is minimal. This will support pulse thunderstorms capable of localized downburst winds of 50-60mph through around 7-8pm. Parameters favorable to strong to severe storms will diminish rapidly around sunset. .SHORT TERM...(This evening through Friday) Issued at 305 PM CDT Thu Sep 1 2022 See mesoscale discussion for threats through 7-8pm. After 7-8pm: Upper shortwave energy over central OK will gradually shift through the area tonight through Friday. Widespread showers and thunderstorms are expected late this evening into Friday. High-res guidance shows potential for 2-3 inches of rain over the south- central CWA, roughly south of Hwy 60 and along the Hwy 65 corridor, as seen in HREF PMM guidance. This may result in some localized flooding depending on exact locations and rates of heavier amounts. This is shown in the WPC ERO as well. Because of increased precipitation and cloud coverage from previous forecasts, high temperatures have been lowered for Friday as well. Look for highs in the upper 70s (south central CWA) to around 90 (NW CWA). 80s elsewhere. .LONG TERM...(Friday Night through Thursday) Issued at 305 PM CDT Thu Sep 1 2022 Unsettled weather will continue through the long term, but not seeing at any significantly impactful events at this time. Looking at isolated to scattered showers and thunderstorms on a daily basis with highs in the 80s to around 90 and lows in the 60s, which is fairly typical late summer weather. Confidence in the pattern decreases toward the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 621 PM CDT Thu Sep 1 2022 For the 00z TAFS, scattered convection this evening around the TAF sites. Not enough coverage to go with a tempo for the onset. Will go with VCSH to start out with chances increasing later tonight over the area as upper level wave moves into the area. Rain chances will continue into Friday. Will probably go into MVFR with the rainfall and possibly some brief IFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Titus LONG TERM...Titus AVIATION...Lindenberg
Hazardous weather outlook, Sep 1, 8:14 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 814 PM CDT Thu Sep 1 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 814 PM CDT Thu Sep 1 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated lightning risk. Limited excessive rainfall risk DISCUSSION... Scattered thunderstorms will continue through the late evening, with occasional lightning and heavy rainfall mainly over southwest Missouri. The stronger storms may produce small hail and wind gusts of 40 to 50 mph. Additional showers and isolated thunderstorms will be possible overnight, but are expected to be less intense. .DAYS TWO THROUGH SEVEN...Friday through Tuesday. Widespread showers and thunderstorms are expected on Friday. There is a threat for localized flooding over far southern Missouri south of Highway 60 and generally near highway 65. There is a low chance for daily, short lived afternoon showers and thunderstorms from Saturday through Wednesday. Widespread rain and storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:44 AM CDT | Flood Watch | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 14 hr |
| Sep 2, 2:14 PM CDT | Flash Flood Warning | SGF | Barry, Lawrence, Stone | 3 hr |
| Sep 2, 5:12 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Lawrence, Newton, Stone | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.